Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 87, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 16, 2019, 2:35 PM PDT. It took effect at Sep 17, 2019, 9:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2019, 2:35 PM PDT (21:35 UTC)
- In effect from
- Sep 17, 2019, 9:00 AM PDT
- Expired
- Sep 17, 2019, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
833 WHUS76 KEKA 162135 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 235 PM PDT Mon Sep 16 2019 PZZ470-170545- /O.NEW.KEKA.SC.Y.0087.190917T1600Z-190918T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 235 PM PDT Mon Sep 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM TUESDAY... * WINDS...S increasing to 15 to 25 kt Tuesday morning. * WAVES...SW building to 5 to 7 ft at 5 seconds along with NW swell of 5 to 7 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
6 follow-up statements
457 WHUS76 KEKA 170312 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 812 PM PDT Mon Sep 16 2019 PZZ470-171115- /O.CON.KEKA.SC.Y.0087.190917T1600Z-190918T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 812 PM PDT Mon Sep 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT TUESDAY... * WINDS...South 15 to 25 kt. * WAVES...Southwest 8 feet at 8 seconds combined with a northwest swell 5 to 7 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
557 WHUS76 KEKA 170955 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 255 AM PDT Tue Sep 17 2019 PZZ450-171800- /O.EXA.KEKA.SC.Y.0087.190917T1600Z-190918T0400Z/ Pt St George to Cape Mendocino out 10 nm- 255 AM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 AM this morning to 9 PM PDT this evening. * WINDS...South 15 to 25 kt. Local gusts to 35 kt off Pt St George. * WAVES...South 4 to 6 feet at 6 seconds combined with a northwest swell 5 to 7 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-171800- /O.CON.KEKA.SC.Y.0087.190917T1600Z-190918T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 AM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...South 15 to 25 kt. Local gusts to 35 kt off Pt St George. * WAVES...South 5 to 7 feet at 6 seconds combined with a northwest swell 5 to 7 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
673 WHUS76 KEKA 171615 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 915 AM PDT Tue Sep 17 2019 PZZ450-180015- /O.CON.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino out 10 nm- 915 AM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S 15 to 25 kt. Local gusts to 35 kt near Point Saint George. * WAVES...S 4 to 6 ft at 6 seconds combined with a NW swell 5 to 7 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-180015- /O.CON.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 915 AM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S 15 to 25 kt. Local gusts to 35 kt off Point Saint George. * WAVES...S 5 to 7 ft at 6 seconds combined with a NW swell 5 to 7 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
330 WHUS76 KEKA 172143 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 243 PM PDT Tue Sep 17 2019 PZZ450-180400- /O.CON.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino out 10 nm- 243 PM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S 15 to 25 kt this evening. Local gusts to 35 kt near Point Saint George. * WAVES...S 5 to 7 ft at 6 seconds combined with a NW swell 5 to 7 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-180400- /O.CON.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 243 PM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S 15 to 25 kt this evening. Local gusts to 35 kt off Point Saint George. * WAVES...S 6 to 8 ft at 6 seconds combined with a NW swell 5 to 7 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
234 WHUS76 KEKA 180313 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 813 PM PDT Tue Sep 17 2019 PZZ450-180415- /O.CON.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino out 10 nm- 813 PM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 15 to 25 kt this evening. Local gusts to 35 kt near Point Saint George. * WAVES...S 6 to 8 ft at 7 seconds combined with a NW swell 5 to 7 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-180415- /O.CON.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 813 PM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 15 to 25 kt this evening. Local gusts to 35 kt near Point Saint George. * WAVES...S 7 to 10 ft at 8 seconds combined with a NW swell 5 to 7 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
045 WHUS76 KEKA 180350 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 850 PM PDT Tue Sep 17 2019 PZZ450-180500- /O.EXP.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino out 10 nm- 850 PM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ470-180500- /O.EXP.KEKA.SC.Y.0087.000000T0000Z-190918T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 850 PM PDT Tue Sep 17 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 4:49 AM PDT, 9 hours 46 minutes earlier.
Area forecast discussion, Sep 16, 4:49 AM PDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 449 AM PDT Mon Sep 16 2019 .SYNOPSIS...Scattered showers will be found mainly north of Mendocino County today, with a noticeably cooler day inland. Another storm system will bring a second dose of rain later on Tuesday and into Wednesday. Drier weather with a warming trend is expected late week and into the weekend. && .DISCUSSION...A cold front continues to work southeastward with an associated band of steadier rain set to clear Mendocino county before sunrise. Scattered showers will expand across portions of northwest California this morning, mainly north of Mendocino county. These showers will be driven by the passage of an upper- level trough. The main trough axis will shift east of our area this afternoon, and the trough itself will already begin filling and lifting out, with progressive upstream flow. This will not favor 'over-performing' showers from a coverage or intensity standpoint today, however the atmosphere will be unstable enough for downpours with some stronger showers, and even isolated thunderstorms. Lightning strikes upstream have been limited, with more substantial activity headed toward the Oregon coast. That said, think areas between Trinidad and Crescent City could easily see some rumbles this morning, with better chances over the adjacent coastal waters. The higher-resolution models point toward convergent boundary layer winds approaching the north coast and CAPE in the 200 to 600 j/kg range. As the trough axis passes by, there may be a brief window for another few lightning strikes over the mountains of northern and eastern Trinity County this afternoon, but honestly think any storms will develop farther east into Siskiyou and Shasta counties. Meanwhile at the coast, shortwave energy will continue to round the backside of the departing trough. This plus another surge of mid-level moisture may keep shower activity going over coastal areas north of Trinidad and especially over the inland high terrain despite rising heights and stability this afternoon. For the Humboldt Bay vicinity, think any showers this afternoon will be isolated and tend toward the adjacent hills, with even some tendency for some sunshine and partial clearing at the coast heading into this evening. Much of Mendocino county will actually see a mostly dry day with a fair amount of sun. High temperatures inland will be unseasonably cool, with only upper 60s to low 70s expected in most valley spots. Expect the bulk of northwest California to dry out with some clearing skies tonight, allowing for lots of valley fog to develop by Tuesday morning. Conditions at the coast may stay mixed enough to preclude much marine layer stratus from developing, so the day could start of partly sunny for some spots, especially south of Cape Mendocino. Farther north, clouds will increase quickly ahead of the next front, which will result in showers expanding southward from Del Norte county in the morning to Humboldt County in the afternoon. The front will then swing southward Tuesday evening, with a more north-to-south storm track than with the first system. A deeper upper-low will have more of a surface reflection as well, as it tracks southward along the Oregon coast. This will likely result in more moderate to heavy showers into Wednesday, and later forecasts may add thunder for parts of our area, though limited instability will again only allow for a isolated/embedded thunder threat. After another foggy start to the day on Thursday in the valleys, we will dry out and warm up for the late week and weekend, with temperatures returning to near or slightly above seasonal averages for late September. /AAD && .AVIATION...Widespread MVFR ceilings with occasional visibility reductions to IFR will gradually improve across interior airfields including UKI this morning as the front and associated rain moves off to the east. Numerous showers will continue to impact the area today in the wake of the front, likely leading to some fluctuations in cigs and vis at each terminal through the afternoon. Expecting VFR as the prevailing conditions at each site, with some occasional bouts of MVFR or lower as showers move through. winds should generally remain light with the exception of localized gustier conditions in the vicinity of showers. /CB && .MARINE...Light to gentle westerly breezes will prevail across the coastal waters through tonight, with correspondingly calm short period seas. Numerous showers and perhaps a few lightning strikes will also be found in the wake of the front, which could produce some locally gustier winds and steeper seas in the vicinity of the stronger showers. Otherwise, a mid period NW swell on the order of 7 to 8 feet at 11 seconds will continue to dominate the sea state for the next few days, with a small long period southerly swell also present. Seas will shift to the south on Wednesday as another front approaches the waters north of Cape Mendocino, bringing a brief period of stronger southerlies to the far northern waters off of Point Saint George. This will be followed by another period of calmer winds and seas during the middle of the week, then a return of a more seasonally typical northerly wind regime during the end of the week. /CB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 16, 3:20 AM PDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 320 AM PDT Mon Sep 16 2019 CAZ104-106-109-110-112-113-171030- Southwestern Humboldt-Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 320 AM PDT Mon Sep 16 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101>103-105-107-108-111-171030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 320 AM PDT Mon Sep 16 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible this morning north of Trinidad and this afternoon over portions of the interior mountainous terrain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:09 PM PDT | Special Marine Warning | EKA | 21 min | |
| Sep 16, 2:16 PM PDT | Special Marine Warning | EKA | 29 min |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.